Severe Body Cramps: I was wondering if... - Arthritis Action

Arthritis Action
5,491 members1,516 posts

Severe Body Cramps

Iluvgardening
Iluvgardening

I was wondering if anyone experiences severe body cramps? I have really bad body cramps in my torso, hips, thighs, calves, feet... even my jaw. If I twist my body as looking behind me or reaching. It takes my breath away! I have mentioned it to my PA and rheumatologist, but I haven't really gotten any feedback. It has been going on for a long while. I wanted to check if anyone who has RA or Psoriatic Arthritis has experienced this? I have tried researching online, and the closest answer I get is maybe low magnesium? Any thoughts would be welcomed 😊

9 Replies
oldestnewest

I get bad cramp on my feet sometimes and my hands and fingers go numb from time to time xxx

I get cramps in my spine and hips. I have RA, OA and Osteoporosis with vertebral fractures. I don't know why the cramps happen, I just wish they'd stop. 😱

Yes! I completely understand! I feel there has to be a cause, I also wish to have an answer why?🤔

Hi,

I have OA, and I have got cramp in strange places for years, particularly after exercise or repetitive movement, like just getting in and out of the car when shopping. I was told it was low magnesium, but if you take these orally, only 8% is absorbed. I was advised to use a magnesium gel (about £12 from health good shop). But be warned, the lower you are in magnesium, the more the gel will hurt. I have found with frequent use, it no longer hurts and I get a lot less cramping now. Obviously, be careful with sensitive or damaged skin.

Good luck

Thanks for the information, I will look into it😊

Is there any chance you could be taking an Osteoporosis drug that could be causing your cramp? ( been there) Or it may be that you are short of Potassium. Bananas are a good source of Potassium. A blood test may be helpful to see your potassium level.

I have my annual bloodwork coming up in May with my Practitioner. I will make sure he test for potassium, and magnesium. I have been checking my prescriptions to see if it may be a side effect. I take mostly DMARDS for psoriatic arthritis. Also Gabapentin for neuropathy, and blood pressure meds, I was thinking it could be cholesterol med Rovastatin .🤔 Thanks for your input I appreciate it.😊

Try taking CoQ10 (say 200mg). Statins prevent our bodies making this, but the body needs it. Lack of it can lead to muscle ache.

In my experience, when my ferritin is low or I’m anaemic I get cramps. Have you had that checked?

You may also like...